Tuberculous Sacroiliitis after a Penicillin Injection: A Cas
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Tuberculosis is one of the major health problems in developing countries affecting different organs such as bone and joints. One of the most important involvements of osteoarticular tuberculosis is that of the sacroiliac joint. In addition, its incidence has increased over the past several years. Early diagnosis is necessary to prevent further disorders such as neurological and surgical complications. We report a tuberculous arthritis case in the right sacroiliac joint, which developed after penicillin injection.

The patient was a 32-year-old man admitted to Besat hospital, Tehran, Iran. He complained of pain, erythema and swelling in his right buttock starting approximately 17 years previously, after a penicillin injection, which was followed by the emergence of an orifice with yellow secretions. Over the years, the secretions continued but the pain, swelling and erythema were resolved. At the time of admission, his vital signs were stable and normal. In the physical examination, an orifice with a small amount of yellow secretion was detected on the right buttock as claimed by the patient. Lung auscultation was clear. No lymphadenopathy was detected. Laboratory data were normal.

During hospitalization, initial antibiotic therapy was prescribed. After Mycobacterium tuberculosis was detected in culture, a 4-drug anti-TB therapy encompassing rifampin, isoniazid, ethambutol and pyrazinamide was prescribed for 18–24 months, in addition to daily vitamin B6 and pantoprazole.

Source: https://www.ejcrim.com/index.php/EJCRIM/article/view/1495/2041
Like
Comment
Share